MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 ANC TEST KIT

BIOMERIEUX INC. VITEK® 2 ANC TEST KIT
Catalog Number 21347
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported a misidentification of corynebacterium macginleyi from a patient isolate (eye sore), as proponobacterium acnes in association with the vitek® 2 anc test kit 20cards (lot 2440440103).The customer stated that while testing a gram positive bacillus strain from the patient isolate on cos and can media, a growth was observed that suggested a potential corynebacterium species.The customer tested the strain on the anc card, and an identification of proponobacterium acnes (95%) was obtained.The customer sent the strain to the national reference center for testing and the result was corynebacterium macginleyi by mass spectrometry.No incorrect result was reported to the clinician, but there was a 48 hour delay in reporting results due to complementary testing.Corynebacterium macginleyi species is not a claimed species for vitek 2 anc cards.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed due to the misidentification of a corynebacterium macginleyi as propionibacterium acnes on the vitek® 2 v7.01 anc card.The species corynebacterium macginleyi is not included in anc knowledge base (kb).The intended result to corynebacterium macginleyi was confirmed on vitek® ms v3 (kb v3.0).This species is not included in the vitek 2 anc kb.The anc card package insert contains the following limitation statement: "warning: testing of unclaimed species may result in an unidentified result or a misidentification.".

Brand Name
VITEK® 2 ANC TEST KIT
Common Device Name
VITEK® 2 ANC TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7461442
Report Number1950204-2018-00162
Device Sequence Number1147489
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K910666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2019
Device Catalogue Number21347
Device Lot Number2440440103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1